MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS INLIN VLV ONLY W/SPHNGD; CERTAS PLUS W/ SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS INLIN VLV ONLY W/SPHNGD; CERTAS PLUS W/ SG
Model Number 82-8804PL
Medical Device Problem Code Device Difficult to Program or Calibrate (1496)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device involved in the reported incident is not available for evaluation.An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a certas plus valve was implanted on (b)(6) 2020, and the position has never been adjusted.Immediately postoperatively there was blood in the ventricles, but the drain certainly did his work.The neurosurgeon would like to make it go faster now, but he isn¿t able to change the position.He tried the analogy tool and the digital system and magnets directly on the skin and nothing worked.The last option was an mri yesterday with the hope the magnet could pull something off but didn¿t work.Product manager and sales rep had a meeting with the surgeon and what they understood it is not a normal hydrocephalus person.The patient has neurofibromatosis in the eye and is stable now.Product manager asks all the steps which needs to be done before taking the step to change the valve and the conclusion is they did everything to adjust a new setting, but it didn¿t work.Comments from surgeon: "the biggest problem is that he has the shunt to decrease an arachnoid cyst behind the orbit.This arachnoid cyst pushes his eyeball outwards.After placement of the shunt this decreased, now it has increased again, this is the reason why i want to decrease the resistance setting of the certas valve." comments from integra marketing: "following our conversation and looking at the valve x-ray you sent us, i believe you have done all the due diligence i am aware of that is required to troubleshooting and reprogram the valve.Unfortunately, at this point, i don¿t believe there is much more we can suggest to reprogram this valve.".
 
Additional Manufacturer Narrative
Additional information received: "device still in the patient but device will be explanted.They have no the date of the surgery for the moment.".
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h10.The certas valve was returned for evaluation: failure analysis - the valve was visually inspected; no defect was noted.The valve passed the tests for programming, occlusion, leaks, reflux, siphon guard and pressure.No root cause could be determined as the technician could not confirm any problem with the valve at the time of investigation.The possible root cause for the problem reported by the customer could be due to biological debris and protein build up interfering with the valve mechanism, at the time of investigation no functional issues were noted.

Brand Name
CERTAS INLIN VLV ONLY W/SPHNGD
Common Device Name
CERTAS PLUS W/ SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13195178
Report Number3013886523-2022-00003
Device Sequence Number4258301
Product Code JXG
UDI-Device Identifier10886704079040
UDI-Public10886704079040
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number82-8804PL
Device Catalogue Number828804
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/17/2021
Supplement Date Received by Manufacturer02/02/2022
03/28/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date02/16/2022
04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown